Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2011 / Article

Research Article | Open Access

Volume 2011 |Article ID 725494 | https://doi.org/10.1155/2011/725494

Xiaoling Han, Hongliang Gao, "Positive Solutions of Nonlinear Eigenvalue Problems for a Nonlocal Fractional Differential Equation", Mathematical Problems in Engineering, vol. 2011, Article ID 725494, 11 pages, 2011. https://doi.org/10.1155/2011/725494

Positive Solutions of Nonlinear Eigenvalue Problems for a Nonlocal Fractional Differential Equation

Academic Editor: Gerhard-Wilhelm Weber
Received13 Sep 2011
Revised21 Nov 2011
Accepted25 Nov 2011
Published29 Dec 2011

Abstract

By using the fixed point theorem, positive solutions of nonlinear eigenvalue problems for a nonlocal fractional differential equation are considered, where is a real number, is a positive parameter, is the standard Riemann-Liouville differentiation, and with , .

1. Introduction

Fractional differential equations have been of great interest recently. This is caused both by the intensive development of the theory of fractional calculus itself and by the applications of such constructions in various sciences such as physics, mechanics, chemistry, and engineering. For details, see [16] and references therein.

Recently, many results were obtained dealing with the existence and multiplicity of solutions of nonlinear fractional differential equations by the use of techniques of nonlinear analysis, see [721] and the reference therein. Bai and Lü [7] studied the existence of positive solutions of nonlinear fractional differential equation where is a real number, is the standard Riemann-Liouville differentiation, and is continuous. They derived the corresponding Green function and obtained some properties as follows.

Proposition 1.1. Green’s function satisfies the following conditions:(R1), and for ;(R2) there exists a positive function such that where

It is well known that the cone plays a very important role in applying Green’s function in research area. In [7], the authors cannot acquire a positive constant taken instead of the role of positive function with in (1.2). In [9], Jiang and Yuan obtained some new properties of the Green function and established a new cone. The results can be stated as follows.

Proposition 1.2. Green’s function defined by (1.3) has the following properties: and

Proposition 1.3. The function has the following properties: where .

In this paper, we study the existence of positive solutions of nonlinear eigenvalue problems for a nonlocal fractional differential equation where is a real number, is a positive parameter, is the standard Riemann-Liouville differentiation, and with , .

We assume the following conditions hold throughout the paper:(H1) are both constants with ;(H2), ;(H3), and there exist such that where .

2. The Preliminary Lemmas

For the convenience of the reader, we present here the necessary definitions from fractional calculus theory. These definitions can be found in the recent literature.

Definition 2.1. The fractional integral of order of a function is given by provided the right side is pointwise defined on .

Definition 2.2. The fractional derivative of order of a function is given by where , provided the right side is pointwise defined on .

Lemma 2.3. Let . If one assumes , then the fractional differential equation has , where is the smallest integer greater than or equal to , as unique solutions.

Lemma 2.4. Assume that with a fractional derivative of order that belongs to . Then for some .

Lemma 2.5 (see [7]). Given and , the unique solution of is where

Lemma 2.6. Suppose (H1) holds. Given and , the unique solution of is where

Proof. By applying Lemmas 2.4 and 2.5, we have Because by (H1), is convergent; therefore, is convergent. Note that is continuous function on , so is convergent.
From , we have . Therefore,

Lemma 2.7 (see [7]). Let be a Banach space, a cone, and two bounded open sets of with . Suppose that is a completely continuous operator such that either(i), and , or(ii), and ,holds. Then has a fixed point in .

3. The Main Results

Let Then is the solution of BVP (1.6) if and only if , where is the operator defined by By similar arguments to Proposition 1.3, we obtain the following result.

Lemma 3.1. Suppose (H1) holds. The function has the following properties: where .

Let be endowed with the ordering if for all , and the maximum norm . Define the cone by , and where is defined by (3.3).

It is easy to see that and are cones in . For any , let , and .

For convenience, we introduce the following notations: By similar arguments to Lemma 4.1 of [9], we obtain the following result.

Lemma 3.2. Assume that (H1)–(H3) hold. Let be the operator defined by Then is completely continuous.

Theorem 3.3. Assuming (H1)–(H3) hold, exist. Then, for each satisfying there exists at least one positive solution of BVP (1.6) in .

Theorem 3.4. Assuming (H1)–(H3) hold, exist. Then, for each satisfying there exists at least one positive solution of BVP (1.6) in .

Proof of Theorem 3.3. Let be given as in (3.7), and choose such that Beginning with , there exists an such that , for . So and . For , we have Thus, . So, if we let then
It remains to consider . There exists an such that , for all . There are the two cases, (a), where is bounded, and (b), where is unbounded.
Case a. Suppose is such that , for all .
Let . Then, for with , we have So, if we let then

Case b. Let be such that . Choosing with , and so . For this case, if we let then Therefore, by (ii) of Lemma 2.7, has a fixed point such that and satisfies It is obvious that is solution of (1.6) for , and Next, we will prove . From and (H1)–(H3), we have Thus, . then is solution of (1.6) for .

Proof of Theorem 3.4. Let be given as in (3.8), and choose such that Beginning with , there exists an such that , for . So, for and , we have Thus, . So, if we let then
Next, considering , there exists an such that , for all . Let . Then, . For , we have and so . For this case, if we let then
Therefore, by (i) of Lemma 2.7, has a fixed point such that and satisfies By similar method to Theorem 3.3, we can get , then is solution of (1.6) for . We complete the proof.

Acknowledgments

This work is supported by the NSFC (11061030, 11101335, 11026060), Gansu Provincial Department of Education Fund (No. 1101-02), and Science and Technology Bureau of Lanzhou City (No. 2011-2-72). The authors are very grateful to the anonymous referees for their valuable suggestions.

References

  1. A. M. A. El-Sayed, “Nonlinear functional-differential equations of arbitrary orders,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 33, no. 2, pp. 181–186, 1998. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  2. A. A. Kilbas, O. I. Marichev, and S. G. Samko, Fractional Integrals and Derivatives (Theory and applications), Gordon and Breach, Yverdon, Switzerland, 1993.
  3. A. A. Kilbas and J. J. Trujillo, “Differential equations of fractional order: methods, results and problems. II,” Applicable Analysis, vol. 81, no. 2, pp. 435–493, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  4. A. A. Kilbas and J. J. Trujillo, “Differential equations of fractional order: methods, results and problems. I,” Applicable Analysis, vol. 78, no. 1-2, pp. 153–192, 2001. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  5. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, A Wiley-Interscience Publication, John Wiley & Sons, New York, NY, USA, 1993.
  6. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999.
  7. Z. Bai and H. Lü, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 495–505, 2005. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  8. Z. Bai, “On positive solutions of a nonlocal fractional boundary value problem,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 72, no. 2, pp. 916–924, 2010. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  9. D. Jiang and C. Yuan, “The positive properties of the Green function for Dirichlet-type boundary value problems of nonlinear fractional differential equations and its application,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 72, no. 2, pp. 710–719, 2010. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  10. Y. Wang, L. Liu, and Y. Wu, “Positive solutions for a nonlocal fractional differential equation,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 74, no. 11, pp. 3599–3605, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  11. Y. Wang, L. Liu, and Y. Wu, “Positive solutions for a class of fractional boundary value problem with changing sign nonlinearity,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 17, pp. 6434–6441, 2011. View at: Publisher Site | Google Scholar
  12. S. Zhang, “The existence of a positive solution for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 252, no. 2, pp. 804–812, 2000. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  13. S. Zhang, “Existence of positive solution for some class of nonlinear fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 278, no. 1, pp. 136–148, 2003. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  14. S. Liang and J. Zhang, “Positive solutions for boundary value problems of nonlinear fractional differential equation,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 71, no. 11, pp. 5545–5550, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  15. Y. Zhao, S. Sun, Z. Han, and Q. Li, “The existence of multiple positive solutions for boundary value problems of nonlinear fractional differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 4, pp. 2086–2097, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  16. Y. Zhao, S. Sun, Z. Han, and M. Zhang, “Positive solutions for boundary value problems of nonlinear fractional differential equations,” Applied Mathematics and Computation, vol. 217, no. 16, pp. 6950–6958, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  17. X. Yang, Z. Wei, and W. Dong, “Existence of positive solutions for the boundary value problem of nonlinear fractional differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 1, pp. 85–92, 2012. View at: Publisher Site | Google Scholar
  18. Y.-K. Chang, V. Kavitha, and M. Mallika Arjunan, “Existence and uniqueness of mild solutions to a semilinear integrodifferential equation of fractional order,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 71, no. 11, pp. 5551–5559, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  19. Y. K. Chang and W. S. Li, “Solvability for impulsive neutral integro-differential equations with state-dependent delay via fractional operators,” Journal of Optimization Theory and Applications, vol. 144, no. 3, pp. 445–459, 2010. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  20. Y.-K. Chang, M. M. Arjunan, and V. Kavitha, “Existence results for neutral functional integrodifferential equations with infinite delay via fractional operators,” Journal of Applied Mathematics and Computing, vol. 36, no. 1-2, pp. 201–218, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  21. H. L. Gao and X. L. Han, “Existence of positive solutions for fractional differential equation with nonlocal boundary condition,” International Journal of Differential Equations, vol. 2011, Article ID 328394, 10 pages, 2011. View at: Google Scholar

Copyright © 2011 Xiaoling Han and Hongliang Gao. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views523
Downloads406
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.